Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 24, 2015, 7:32 AM CDT for Freeborn County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 7:32 AM CDT (12:32 UTC)
- Expired
- Jul 24, 2015, 8:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 133 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.5 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WWUS83 KMPX 241232
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 AM CDT FRI JUL 24 2015
MNZ092-093-241330-
FARIBAULT-FREEBORN-
732 AM CDT FRI JUL 24 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
FARIBAULT...FREEBORN...
AT 731 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ALBERT LEA.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...ALDEN...HAYWARD...CONGER...BRUSH CREEK...AND WALTERS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 15.
INTERSTATE 90 BETWEEN MILE MARKERS 131 AND 173.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4369 9390 4372 9305 4362 9305 4362 9306
4360 9386
TIME...MOT...LOC 1231Z 180DEG 0KT 4366 9335
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:57 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 24, 5:57 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 557 AM CDT FRI JUL 24 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM CDT FRI JUL 24 2015 SEVERAL STRONG TSRA/S MOVED ACROSS MPX CWA DURING THE EARLY MORNING...WHICH WAS AHEAD OF A FRONT IN THE EASTERN DAKOTAS AS OF 3 AM. THE MAIN FORECAST CONCERN IS IF SHRA/TSRA REDEVELOPMENT /ALONG & AHEAD OF FRONT/ DURING THE AFTN ONCE THE MORNING ACTIVITY MOVES OFF INTO IA/WI. TIMING OF THIS FRONT AND THE AMT OF INSTABILITY ALONG AND AHEAD OF IT...STILL WARRANTS CHC POPS IN MPX FAR SE CWA. ALTHOUGH CURRENT SHORT TERM MODELS ARE MAINLY DRY. THE BEST AREAS OF REDEVELOPMENT WILL BE SE OF A LINE FROM KAEL TO KEAU. SVR WX IS POSSIBLE BASED ON THE SVR WX PARAMETERS THIS AFTN IF STORMS DEVELOP. TEMPS WILL ONCE AGAIN RISE INTO THE MID/UPPER 80S WITH HEAT INDICES RISING INTO THE 90S AHEAD OF THIS FRONT. DEPENDING UPON THE AMT OF MIXING IN THE BOUNDARY LAYER TODAY...WILL DETERMINE IF WE GET FOG LATER TONIGHT AS HIGH PRESSURE BUILDS OVERHEAD. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 0355 AM CDT FRI JUL 24 2015 THE FIRST HALF OF THE LONG TERM FORECAST PERIOD WILL BE RATHER ACTIVE AND FEATURE WARM TEMPERATURES...AND THEN DRIER AND COOLER AIR ARRIVES MID TO LATE IN THE UPCOMING WEEK. A 1015MB HIGH WILL BE DRIFTING ACROSS THE AREA ON SATURDAY...AS WE REMAIN ON THE NORTHERN PERIPHERY OF THE SOUTHERN CONUS MID LEVEL RIDGE. THIS WILL TRANSLATE TO LIGHT WINDS AND SLIGHTLY ABOVE NORMAL TEMPS...WITH HIGHS IN THE MID TO UPPER 80S. SATURDAY NIGHT BRINGS A RETURN TO SOUTHERLY FLOW AS THE AFOREMENTIONED HIGH EXITS TO THE SOUTHEAST...WHICH WILL DRAW MOISTURE BACK INTO THE REGION. ELEVATED INSTABILITY LOOKS TO TRIGGER SHOWERS AND THUNDERSTORMS OVERNIGHT SATURDAY INTO SUNDAY. MODEL SOLUTIONS /GFS-NAM-ECMWF/ ARE CONTINUING TO HINT AT THE PRESENCE OF A BOUNDARY IN THE AREA ON SUNDAY AFTERNOON...ALTHOUGH ITS LOCATION AND ATTENDANT CONVECTION IS STILL HIGHLY VARIABLE AMONGST THE SOLUTIONS. HAVE THEREFORE KEPT POPS IN THE LOW-MID CHANCE RANGE...ALTHOUGH BEST ESTIMATE AT THIS POINT IS IN SCATTERED SHOWERS AND THUNDERSTORMS ARCHING FROM CENTRAL MN INTO SOUTHEASTERN MN AND NORTHEASTERN IA. ALTHOUGH THE BOUNDARY LOOKS TO BE IN THE VICINITY OF THE AREA ON MONDAY...A FAIRLY DECENT MID LEVEL CAP IS FORECAST TO BE IN PLACE. THEREFORE KEPT THE FORECAST DRY FOR MONDAY. A STRONGER BOUNDARY LIFTS INTO THE AREA ON MONDAY NIGHT AND TUESDAY. HAVE A BIT HIGHER CONFIDENCE IN POPS WITH THIS ONE. MID/UPPER DYNAMICS /SHEAR/ ARE NOT IMPRESSIVE DURING THIS TIME FRAME...ALTHOUGH THE PROGGED INSTABILITY WILL BEAR WATCHING FOR SEVERE WEATHER POTENTIAL. IN THE WAKE OF THE FRONT...COOLER TEMPS /80-85/ WILL PREVAIL ON WEDNESDAY AND THURSDAY...ALONG WITH DRY WEATHER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 555 AM CDT FRI JUL 24 2015 HIGH CONFIDENCE THAT MOST OF THE SHRA/TSRA ACTIVITY WILL BE SE OF MOST OF MPX CWA BY 15Z...WITH ONLY KEAU LINGERING THRU 16Z...AND POSSIBLY REDEVELOPING DURING THE AFTN. BUT CONFIDENCE IS LOW ON KEAU EXPECTING MORE TSRA ACTIVITY THIS AFTN. MVFR/IFR CIGS ARE LIKELY IN SOME AREAS DUE TO THE DECAYING TSRA COMPLEX AND BOUNDARY LAYER MOISTURE RICH. EXPECT THE CIGS TO SLOWLY RISE TO HIGH END MVFR OR LOW END VFR BY 16-17Z...WITH VFR BY THE AFTN. WINDS WILL SHIFT TO THE SW/WEST BY THE LATE MORNING/AFTN FROM NW TO SE. SOME GUSTS WILL ALSO ACCOMPANY THE FRONTAL PASSAGE. SOME BR/FG IS ALSO POSSIBLE TOWARD MORNING AS HIGH PRESSURE BUILDS OVERHEAD. KMSP... HIGH CONFIDENCE THAT TSRA WILL BE OUT OF THE TERMINAL AREA BY 13Z...BUT MVFR CIGS MAY LINGER THRU 15-16Z...WITH VFR BY THE AFTN. FRONTAL PASSAGE IS EXPECTED BETWEEN 18-20Z...WITH GUSTY WINDS BEHIND THE FRONT UNTIL 1Z. /OUTLOOK FOR KMSP/ SAT...VFR. LIGHT AND VARIABLE WINDS BECOMING SE AT 5 KTS. SUN...MAINLY VFR. CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. MON...MAINLY VFR. SLGT CHC MVFR SHRA/TSRA. WINDS SE 5-10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...LS AVIATION...JLT
Hazardous weather outlook, Jul 24, 4:29 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CDT FRI JUL 24 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 429 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING. HEAVY DOWNPOURS WITH THESE STORMS MAY CAUSE LOCALIZED FLOODING. ISOLATED STORMS COULD ALSO PRODUCE STRONG WIND GUSTS AND QUARTER SIZED HAIL. IN THE WAKE OF THE MORNING STORMS...CLOUDS WILL SCATTER OUT ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND ALLOW HEAT INDICES TO RISE TO NEAR 95 DEGREES. MEANWHILE...THUNDERSTORM REDEVELOPMENT IS POSSIBLE DURING THE AFTERNOON...PRIMARILY EAST OF THE INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS COULD BE STRONG OVER WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH SUNDAY...AND AGAIN ON MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE APPEARS TO BE A SMALL THREAT FOR SEVERE WEATHER ON MONDAY NIGHT AND TUESDAY...ALTHOUGH CERTAINTY ON TIMING AND LOCATION IS LOW. CHECK FUTURE OUTLOOKS FOR DETAILS ABOUT THE SEVERE WEATHER POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...PRIMARILY EAST OF THE INTERSTATE 35 CORRIDOR.
In the hours before
Local storm report, Jul 24, 6:11 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
611 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN FRENCH LAKE 45.20N 94.19W
07/24/2015 M4.07 INCH WRIGHT MN MESONET
AUTOMATED CWOP RAIN GAUGE REPORTED 4.07" OF
PRECIP IN PAST 6 HOURS.
&&
MKMLocal storm report, Jul 24, 6:13 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN PAYNESVILLE 45.38N 94.72W
07/24/2015 M3.45 INCH STEARNS MN AWOS
AWOS AT PAYNESVILLE AIRPORT REPORTED 3.45"
IN PAST 6 HOURS.
&&
MKMLocal storm report, Jul 24, 6:16 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
616 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM HEAVY RAIN 5 NW FOREST CITY 45.25N 94.55W
07/24/2015 M3.13 INCH MEEKER MN PUBLIC
3.13" OF RAINFALL REPORTED BY AUTOMATED RAIN
GAUGE ALONG NORTH FORK OF CROW RIVER NEAR
MANANNAH IN PAST 6 HOURS.
&&
MKMLocal storm report, Jul 24, 6:27 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HEAVY RAIN DASSEL 45.08N 94.31W
07/24/2015 M3.25 INCH MEEKER MN BROADCAST MEDIA
REPORT RELAYED BY WCCO TV
&&
MKMLocal storm report, Jul 24, 7:05 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 5 S LEMOND 43.91N 93.39W
07/24/2015 STEELE MN TRAINED SPOTTER
1 FT DIAMETER TREE DOWN AND SEVERAL BRANCHES
DOWN. PEA SIZED HAIL.
&&
MKMSpecial weather statement, Jul 24, 7:32 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 AM CDT FRI JUL 24 2015
MNZ092-093-241330-
FARIBAULT-FREEBORN-
732 AM CDT FRI JUL 24 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
FARIBAULT...FREEBORN...
AT 731 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ALBERT LEA.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...ALDEN...HAYWARD...CONGER...BRUSH CREEK...AND WALTERS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 15.
INTERSTATE 90 BETWEEN MILE MARKERS 131 AND 173.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4369 9390 4372 9305 4362 9305 4362 9306
4360 9386
TIME...MOT...LOC 1231Z 180DEG 0KT 4366 9335
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:27 PM CDT | Special Weather Statement | MPX | Douglas, Pope | 48 min |
| Jul 24, 12:11 AM CDT | Special Weather Statement | MPX | Meeker, Stearns, Todd | 49 min |
| Jul 24, 1:00 AM CDT | Special Weather Statement | MPX | Benton, Meeker, Stearns, Wright | 60 min |
| Jul 24, 1:30 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 45 min |
| Jul 24, 1:39 AM CDT | Special Weather Statement | MPX | Martin, Watonwan | 36 min |
| Jul 24, 2:11 AM CDT | Special Weather Statement | MPX | Morrison, Stearns, Todd | 49 min |
| Jul 24, 2:25 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 35 min |
| Jul 24, 3:00 AM CDT | Special Weather Statement | MPX | Freeborn, Goodhue, Rice, Steele | 60 min |
| Jul 24, 3:05 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 55 min |
| Jul 24, 3:07 AM CDT | Special Weather Statement | MPX | Meeker, Wright | 53 min |
| Jul 24, 3:37 AM CDT | Special Weather Statement | MPX | Meeker, Pope, Stearns | 3 hr |
| Jul 24, 3:54 AM CDT | Special Weather Statement | MPX | Hennepin, Wright | 66 min |
| Jul 24, 4:04 AM CDT | Special Weather Statement | MPX | Le Sueur, Waseca | 41 min |
| Jul 24, 4:18 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 22 min |
| Jul 24, 4:32 AM CDT | Special Weather Statement | MPX | Carver, Scott | 58 min |
| Jul 24, 4:36 AM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Pope, Stearns, Swift, Wright | 6 hr |
| Jul 24, 5:18 AM CDT | Special Weather Statement | MPX | Le Sueur | 57 min |
| Jul 24, 5:51 AM CDT | Special Weather Statement | MPX | Waseca | 54 min |
| Jul 24, 6:37 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 53 min |
| Jul 24, 6:54 AM CDT | Tornado Warning | MPX | Freeborn, Steele | 21 min |
| Jul 24, 7:11 AM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 49 min |
| Jul 24, 4:51 PM CDT | Special Weather Statement | MPX | Mille Lacs | 24 min |
| Jul 24, 5:18 PM CDT | Special Weather Statement | MPX | Kanabec | 57 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.